Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 26, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 19, 2013, 6:27 PM EDT for 6 counties in South Carolina. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2013, 6:27 PM EDT (22:27 UTC)
- Expired
- Apr 19, 2013, 7:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 63 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 6:35 PM EDT | TSTM WND DMG | 2 Ssw Ladys Island, SC | TREE DOWN IN PUBLIX SHOPPING CENTER PARKING LOT. |
| Apr 19, 6:35 PM EDT | TSTM WND GST 49 | Beaufort County Airport, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401
WUUS52 KCHS 192227
SVRCHS
SCC013-015-019-029-035-053-192330-
/O.NEW.KCHS.SV.W.0026.130419T2227Z-130419T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
627 PM EDT FRI APR 19 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 730 PM EDT
* AT 627 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF JACKSONBORO TO HILTON
HEAD ISLAND...MOVING EAST AT 35 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
PORT ROYAL...BEAUFORT...LADYS ISLAND...JACKSONBORO...BENNETTS
POINT...SLANDS BRIDGE...DELEMAR CROSSROADS...RAVENEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3310 7988 3259 8011 3254 8017 3255 8020
3247 8035 3244 8035 3245 8037 3247 8035
3249 8036 3246 8040 3249 8043 3248 8047
3243 8046 3241 8042 3231 8044 3232 8046
3226 8060 3220 8065 3213 8094 3288 8053
TIME...MOT...LOC 2227Z 253DEG 32KT 3287 8040 3225 8076
$$3 follow-up statements
020
WWUS52 KCHS 192254
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT FRI APR 19 2013
SCC013-053-192304-
/O.CAN.KCHS.SV.W.0026.000000T0000Z-130419T2330Z/
JASPER SC-BEAUFORT SC-
654 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JASPER AND
BEAUFORT COUNTIES HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3264 8061 3288 8053 3310 7988 3259 8011
3254 8017 3255 8020 3247 8035 3244 8035
3245 8037 3247 8035 3249 8036 3246 8040
3249 8043
TIME...MOT...LOC 2254Z 253DEG 32KT 3294 8012 3232 8049
$$
SCC015-019-029-035-192330-
/O.CON.KCHS.SV.W.0026.000000T0000Z-130419T2330Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
654 PM EDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON...BERKELEY AND COLLETON
COUNTIES...
AT 654 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GREGGS LANDING TO 18 MILES SOUTHWEST OF EDISTO BEACH...MOVING EAST AT
35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ASHEPOO...BENNETTS POINT...CHARLESTON INTL AIRPORT...CHARLESTON
AIRPORT...COLLEGE PARK...DELEMAR CROSSROADS...EDISTO ISLAND...GOOSE
CREEK...HANAHAN...HOLLYWOOD...JACKSONBORO...JOHNS ISLAND...LADSON...
MEGGETT...RAVENEL...ROCKVILLE...SEABROOK ISLAND...SHADOWMOSS...
WADMALAW ISLAND...YONGES ISLAND...ARCHDALE...BEARS BLUFF...CROWFIELD
PLANTATION...EDISTO BEACH...I-26/I-526 INTERCHANGE...MAGNOLIA
GARDENS...MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON AND
SLANDS BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3264 8061 3288 8053 3310 7988 3259 8011
3254 8017 3255 8020 3247 8035 3244 8035
3245 8037 3247 8035 3249 8036 3246 8040
3249 8043
TIME...MOT...LOC 2254Z 253DEG 32KT 3294 8012 3232 8049
$$140
WWUS52 KCHS 192310
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EDT FRI APR 19 2013
SCC029-192320-
/O.CAN.KCHS.SV.W.0026.000000T0000Z-130419T2330Z/
COLLETON SC-
710 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF COLLETON COUNTY
HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3259 8011 3254 8017 3255 8020 3251 8032
3253 8035 3249 8033 3249 8035 3255 8042
3257 8039 3262 8039 3261 8041 3262 8041
3265 8039 3267 8041 3293 8038 3310 7988
TIME...MOT...LOC 2310Z 253DEG 32KT 3298 7996 3236 8033
$$
SCC015-019-035-192330-
/O.CON.KCHS.SV.W.0026.000000T0000Z-130419T2330Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
710 PM EDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES...
AT 710 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
NAVAL WEAPONS STATION CHARLESTON TO 14 MILES SOUTH OF EDISTO
ISLAND...MOVING EAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...CHARLESTON INTL AIRPORT...CHARLESTON AIRPORT...COLLEGE PARK...
DELEMAR CROSSROADS...EDISTO ISLAND...GOOSE CREEK...HANAHAN...
HOLLYWOOD...JOHNS ISLAND...LADSON...MEGGETT...RAVENEL...ROCKVILLE...
SEABROOK ISLAND...SHADOWMOSS...WADMALAW ISLAND...YONGES ISLAND...
ARCHDALE...BEARS BLUFF...CROWFIELD PLANTATION...I-26/I-526
INTERCHANGE...MAGNOLIA GARDENS...MIDDLETON PLACE...NAVAL WEAPONS
STATION CHARLESTON AND SLANDS BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3259 8011 3254 8017 3255 8020 3251 8032
3253 8035 3249 8033 3249 8035 3255 8042
3257 8039 3262 8039 3261 8041 3262 8041
3265 8039 3267 8041 3293 8038 3310 7988
TIME...MOT...LOC 2310Z 253DEG 32KT 3298 7996 3236 8033
$$392
WWUS52 KCHS 192328
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
728 PM EDT FRI APR 19 2013
SCC015-019-035-192338-
/O.EXP.KCHS.SV.W.0026.000000T0000Z-130419T2330Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
728 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES WILL EXPIRE AT 730 PM EDT...
AT 728 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS UP
TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE
OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3259 8011 3254 8017 3255 8020 3251 8032
3253 8035 3249 8033 3249 8035 3255 8042
3257 8039 3262 8039 3261 8041 3262 8041
3265 8039 3267 8041 3293 8038 3310 7988
TIME...MOT...LOC 2328Z 253DEG 32KT 3302 7978 3241 8015
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:43 PM EDT, 44 minutes earlier.
Area forecast discussion, Apr 19, 5:43 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT FRI APR 19 2013
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST AND WILL MOVE ACROSS THE
AREA THIS EVENING. THE FRONT WILL THEN STALL OFF THE SOUTHEAST
COAST INTO EARLY NEXT WEEK...AS HIGH PRESSURE BUILDS FROM THE
NORTH. ANOTHER COLD FRONT WILL AFFECT THE REGION DURING THE MIDDLE
OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CLEARED ALLENDALE...SCREVEN...JENKINS...CANDLER...BULLOCH...
EVANS...TATTNALL...FROM SEVERE TSTM WATCH 132.
A LINE OF SVR TSTMS CONTINUES TO MOVE E ACROSS THE CWFA.
INSTABILITY CONTINUE TO POOL AHEAD OF THE PRIMARY CONVECTIVE LINE
AND THERE WILL BE AN INCRG SVR THREAT ACROSS MUCH OF SOUTHERN SC
OVR THE NEXT 2-3 HRS...INCLUDING THE CHARLESTON METRO AREA. KCLX
HAS BEEN PICKING UP ON A NUMBER OF SVR WIND SIGNATURES AND WITH
ELEVATED DCAPES IN PLACE...DAMAGING WINDS WILL BE THE PRIMARY HAZARD...
ALTHOUGH AN ISOLATED TORNADO CAN NOT BE COMPLETELY RULED OUT.
WILL LIKELY BE ABLE TO CLEAR THE FAR INTERIOR SOUTHWEST ZONE OVER
THE NEXT HOUR AS A COLD FRONT ENTERS AND STABILIZES THE
ATMOSPHERE. FREQUENT UPDATES WILL BE MADE OVR THE NEXT FEW HOURS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...THE CDFNT WL BE PSND JUST OFF THE COAST BY SUNRISE SAT
WITH ANAFRONTAL RAINS LINGERING ACROSS THE ERN HALF OF THE FCST
AREA. RAINS ARE XPCTD TO SLOWLY END FROM W-E THROUGH THE DAY AS THE
FNT MEANDERS FARTHER OFFSHORE BEFORE STALLING. CLOUDS WL ALSO THIN
FROM THE W...BUT THE COASTAL COUNTIES WL LIKELY NOT SEE MUCH SUN
UNTIL LATE IN THE AFTN. IT WILL BE CONSIDERABLY COOLER WITH STRONG
POST-FRONTAL COLD AIR ADVECTION DRIVING H8 TEMPS DOWN TO +3 TO +6C.
THIS WL TRANSLATE TO HIGHS IN THE UPR 60S/N70 INLAND TO THE LWR-MID
60S AT THE COAST WHERE CLOUDS WILL PERSIST THE LONGEST.
SATURDAY NIGHT...CLOUDS WILL SLOWLY INCR LTE MON NGT AS THE STNRY
FNT DRIFTS EVER TO SLGTLY TO THE W AND ISENTROPIC ASSENT
INTENSIFIES. STILL THINK A GOOD PART OF THE NGT WL REMAIN MOSTLY
CLEAR...ESP INLAND. LOWS WL RANGE FROM THE MID 40S INLAND TO THE
LWR-MID 50S COAST.
SUNDAY/SUNDAY NIGHT...MODELS SHOW A PARTICULARLY NASTY WEDGE
SCENARIO UNFOLDING ACROSS THE AREA AS STRONG HIGH PRESSURE WEDGES
DOWN THE CAROLINA PIEDMONT AND THE REMNANT STNRY FNT DEGENERATES
INTO A SHARP COASTAL TROUGH OFFSHORE. THE RESULTING PRES GRADIENT
BTWN THE TWO FEATURES WL YIELD BREEZY-WINDY CONDITIONS WITH SPEEDS
PSBLY REACHING WIND ADV THRESHOLDS ACROSS THE COASTAL COUNTIES. IT
WL BE RATHER CLOUDY AND COOL WITH HIGHS IN THE UPR 60S/N70. IT IS
UNCLEAR EXACTLY HOW MUCH SHOWER ACTIVITY WL BE AROUND...BUT ONGOING
ISENTROPIC LIFT COUPLED WITH IMPULSES PASSING THROUGH ALOFT SHOULD
SUPPORT ISOLD TO SCT ACTIVITY AT TIMES. LOWS WL RANGE FROM THE UPR
40S INLAND TO THE MID-UPR 50S AT THE COAST.
MONDAY...MODELS SHOW LOW PRES FINALLY PINCHING OFF THE SHARP COASTAL
THROUGH AS A SOUTHERN STREAM SHORTWAVE PIVOTS OFF THE MID-ATLC
COAST. ISO-SCT SHOWER ACTIVITY WILL LINGER THROUGH THE DAY WITH
CONDITIONS IMPROVING BY ERLY EVNG. HIGHS WILL RANGE FROM THE
UR60-LWR 70S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE WILL CONTINUE TO RIDGE DOWN THE EAST COAST TUESDAY
INTO TUESDAY NIGHT BEFORE A COLD FRONT BEGINS TO APPROACH FROM THE
WEST. THERE IS QUITE A BIT OF UNCERTAINTY REGARDING THE TIMING OF
FRONTAL PASSAGE THROUGH OUR AREA...LIKELY WEDNESDAY NIGHT OR
THURSDAY. HIGH PRESSURE WILL THEN RETURN FRIDAY. TEMPERATURES LOOK
TO BE AROUND OR BELOW NORMAL THIS PERIOD.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
AS A COLD FRONT APPROACHES THE AREA...THE PRESSURE GRADIENT WILL
CONTINUE TO TIGHTEN THIS AFTERNOON...WHICH HAS RESULTED IN
PREVAILING GUSTY CONDITIONS. IN GENERALLY...SOUTHERLY GUSTS UP TO
30 KNOTS IS POSSIBLE PRIOR TO SUNSET. THEREAFTER...GUSTS WILL
DIMINISH SOMEWHAT...BUT WINDS WILL REMAIN ELEVATED THROUGH THE
OVERNIGHT PERIOD. IN ADDITION...SHOWERS AND THUNDERSTORMS AHEAD OF
THE FRONT WILL LIKELY IMPACT THE TERMINALS ROUGHLY AROUND 21Z/22Z.
ISOLATED CONVECTION COULD DEVELOP PRIOR TO THIS TIME FRAME...BUT
DUE TO LACK OF EXPECTED COVERAGE...WILL EXCLUDE AN MENTION OF TS
PRIOR TO 21Z.
THE FRONT WILL PASS OVER THE AREA SEVERAL HOURS AFTER SUNSET WITH
MODELS SHOWING POST-FRONTAL SHOWERS LINGERING UNTIL POSSIBLY
DAYBREAK. IN ADDITION...WINDS WILL SHIFT WESTERLY AFTER THE
PASSAGE OF THE FRONT...THEN CONTINUE TO VEER MORE NORTHERLY AROUND SUNRISE.
EXTENDED AVIATION OUTLOOK....FLIGHT RESTRICTIONS ARE POSSIBLE INTO
EARLY SATURDAY AFTERNOON. VFR CONDITIONS ARE THEN EXPECTED TO
PREVAIL THROUGH SATURDAY NIGHT BEFORE SUB-VFR CIGS RETURN SUNDAY AND
POSSIBLY LAST INTO TUESDAY. BREEZY/GUSTY CONDITIONS EXPECTED SUNDAY AND
MONDAY.
&&
.MARINE...
TODAY AND TONIGHT...THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN
AS A STRONG LOW LEVEL JET DEVELOPS AHEAD OF AN APPROACHING COLD
FRONT. AS A RESULT...SOUTHERLY WINDS WITH GUSTS TO 25 KNOTS ARE
EXPECTED THROUGH THE EVENING. IN ASSOCIATION...SEAS WILL CONTINUE TO
BUILD...WITH 6 FOOT SEAS EXPECTED OUT NEAR 20 NM BY EARLY THIS
EVENING. WINDS WILL THEN SHIFT WEST/NORTHWEST AND DIMINISH SOME
FOLLOWING THE PASSAGE OF THE COLD FRONT AFTER MIDNIGHT. SMALL CRAFT
ADVISORIES ARE IN EFFECT THROUGH MID-EVENING FOR CHARLESTON HARBOR
AND AMZ354 AND THROUGH THE NIGHT FOR ALL OTHER COASTAL WATERS.
SATURDAY...NW WNDS WL GRADLY VEER NE THROUGH THE DAY AS THE CDFNT
SHIFTS FARTHER OFFSHORE AND INLAND HIGH PRES BEGINS TO WEDGE S.
WINDS WILL INCREASE TO 15-20 KT NEARSHORE WATERS AND 20-25 KT
OFFSHORE WATERS. WL LIKELY NEED A SMALL CRAFT ADV FOR AT LEAST THE
GEORGIA OFFSHORE WATERS SAT NGT.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...ESPECIALLY NASTY AND
POTENTIALLY DANGEROUS CONDITIONS WILL DEVELOP OVER THE WATERS DURING
THIS TIME AS THE PRES GRADIENT TIGHTENS BTWN INLAND HIGH PRES AND A
STRONG/SHARP COASTAL TROUGH JUST OFFSHORE. WNDS WILL EASILY REACH
WELL INTO THE 25-30 KT RANGE WITH GUSTS EXCEEDING GALE FORCE OF
35-40 KT. IF TRENDS CONTINUE...A GALE WATCH WILL BE NEEDED FOR MOST
MARINE ZONES IN LATER FORECASTS. LOCAL SWAN MODEL SUGGESTS SEAS WILL
PEAK 7-11 FT NEARSHORE WATERS AND 11-15 FT OFFSHORE WATERS SUN INTO
SUN EVNG.
A MODERATE RISK FOR RIP CURRENTS WILL PERSIST INTO EARLY EVENING.
OFFSHORE WINDS TURNING SLOWLY NORTHEAST WILL LIMIT THE RIP RISK FOR
TOMORROW SO WILL FORECAST A LOW CATEGORY.
THE RIP CURRENT RISK WILL BECOME ENHANCED SUNDAY INTO MONDAY AS
STRONG NORTHEAST WINDS COUPLED WITH BUILDING SEAS IMPACT THE SURF
ZONE.
&&
.TIDES/COASTAL FLOODING...
STRONG NORTHEAST WINDS SUNDAY INTO MONDAY WILL LEAD TO BUILDING
SEAS AND THESE CONDITIONS WILL LIKELY PRODUCE ROUGH SURF AND BEACH
EROSION AND POSSIBLY SHALLOW COASTAL FLOODING. COASTAL FLOOD
ADVISORIES AND HIGH SURF ADVISORIES MAY EVENTUALLY BE NEEDED.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR AMZ350-352.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330-
354.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR AMZ374.
&&
SYNOPSIS...
NEAR TERM...ST
SHORT TERM...ST
LONG TERM...RJB
AVIATION...JHP/ST
MARINE...JHP/ST
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 19, 3:29 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 329 PM EDT FRI APR 19 2013 SCZ045-201930- INLAND BERKELEY- 329 PM EDT FRI APR 19 2013 ...SEVERE THUNDERSTORM WATCH 132 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LAKE WINDS...STRONG NORTHEAST WINDS EXPECTED SUNDAY AND SUNDAY NIGHT AS HIGH PRESSURE BUILDS FROM THE NORTH AND LOW-LEVEL WINDS INCREASE OVER THE AREA. THUS...A LAKE WIND ADVISORY MAY BE NEEDED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-201930- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 329 PM EDT FRI APR 19 2013 ...SEVERE THUNDERSTORM WATCH 132 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COASTAL HAZARDS...STRONG NORTHEAST WINDS SUNDAY INTO MONDAY WILL LEAD TO BUILDING SEAS ALONG WITH POSSIBLE HIGH SURF...BEACH EROSION...SHALLOW COASTAL FLOODING AND AN ENHANCED RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ052-201930- TIDAL BERKELEY- 329 PM EDT FRI APR 19 2013 ...SEVERE THUNDERSTORM WATCH 132 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COASTAL HAZARDS...STRONG NORTHEAST WINDS SUNDAY INTO MONDAY WILL LEAD TO SHALLOW COASTAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-201930- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 329 PM EDT FRI APR 19 2013 ...SEVERE THUNDERSTORM WATCH 132 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-201930- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 329 PM EDT FRI APR 19 2013 ...SEVERE THUNDERSTORM WATCH 132 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES...GALE FORCE WINDS ARE LIKELY ACROSS ALL WATERS SUNDAY INTO SUNDAY NIGHT. GALE WATCHES WILL EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-201930- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 329 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES...GALE FORCE WINDS ARE LIKELY ACROSS ALL WATERS SUNDAY INTO SUNDAY NIGHT. GALE WATCHES WILL EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Apr 19, 6:02 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST LOWCOUNTRY REGIONAL AIR 32.92N 80.64W
04/19/2013 M49 MPH COLLETON SC AWOS
&&
EVENT NUMBER CHS1300162Local storm report, Apr 19, 6:05 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG 3 W WALTERBORO 32.90N 80.71W
04/19/2013 COLLETON SC LAW ENFORCEMENT
TREE IN ROADWAY INTERSTATE 95 AT MILE MARKER 42 NB.
&&
EVENT NUMBER CHS1300163
VBLocal storm report, Apr 19, 6:11 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG YEMASSEE 32.69N 80.85W
04/19/2013 HAMPTON SC LAW ENFORCEMENT
TREE IN ROADWAY AT SALKEHATCHIE ROAD AND CASTLE HALL
ROAD.
&&
EVENT NUMBER CHS1300164
VBLocal storm report, Apr 19, 6:18 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND GST SAVANNAH AIRPORT 32.13N 81.20W
04/19/2013 M47 MPH CHATHAM GA ASOS
&&
EVENT NUMBER CHS1300165Local storm report, Apr 19, 6:21 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 2 E GRAYS 32.67N 80.99W
04/19/2013 JASPER SC LAW ENFORCEMENT
TREE IN ROADWAY AT MILL POND ROAD.
&&
EVENT NUMBER CHS1300166
VBSpecial weather statement, Apr 19, 6:21 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT FRI APR 19 2013
GAZ116>119-137>141-192300-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-LONG-
621 PM EDT FRI APR 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
CHATHAM...LONG AND MCINTOSH COUNTIES THROUGH 700 PM EDT...
AT 616 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GEORGETOWN TO 8
MILES WEST OF TOWNSEND...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...BURROUGHS...CARNIGAN...COX...CRESCENT...CROSSROADS...
DARIEN...EULONIA...FORT MCALLISTER...HALFMOON LANDING...ISLE OF
HOPE...JONES...KELLER...MERIDIAN...PINE HARBOR...RETREAT...
RICEBORO...RICHMOND HILL...RIDGEVILLE...RIVERSIDE...SANDFLY...SAPELO
ISLAND...SAVANNAH...SHELLMAN BLUFF...SKIDAWAY ISLAND...SOUTH
NEWPORT...SUNBURY...THUNDERBOLT...TOWNSEND...TYBEE ISLAND...VALONA...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST...
MIDWAY...BLACKBEARD ISLAND...HARRIS NECK...MONTGOMERY...OSSABAW
SOUND...SAVANNAH HISTORIC DISTRICT...ST. CATHERINES ISLAND...WASSAW
ISLAND...WHITEMARSH ISLAND AND WOLF ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3131 8144 3140 8158 3145 8162 3147 8162
3151 8166 3153 8166 3211 8119 3201 8083
3197 8085 3183 8103 3176 8107 3172 8113
3163 8112 3155 8117 3152 8117 3130 8132
TIME...MOT...LOC 2222Z 258DEG 26KT 3200 8119 3155 8161The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:43 AM EDT | Lake Wind Advisory | CHS | Berkeley | 16 hr |
| Apr 19, 4:24 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 66 min |
| Apr 19, 4:34 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 56 min |
| Apr 19, 4:38 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 52 min |
| Apr 19, 5:18 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 57 min |
| Apr 19, 5:24 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester, Hampton, Jasper | 66 min |
| Apr 19, 5:37 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester, Hampton, Jasper | 53 min |
| Apr 19, 6:24 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 66 min |
| Apr 19, 6:44 PM EDT | Special Marine Warning | CHS | 61 min | |
| Apr 19, 7:06 PM EDT | Special Marine Warning | CHS | 54 min | |
| Apr 19, 7:14 PM EDT | Special Marine Warning | CHS | 91 min | |
| Apr 19, 7:27 PM EDT | Special Weather Statement | CHS | Charleston | 33 min |
| Apr 19, 7:53 PM EDT | Special Marine Warning | CHS | 67 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.